On Semi-infinite Mathematical Programming Problems with Equilibrium Constraints Using Generalized Convexity

  • Bhuwan Chandra JoshiEmail author
  • Shashi Kant Mishra
  • Pankaj Kumar


In this paper, we consider semi-infinite mathematical programming problems with equilibrium constraints (SIMPPEC). By using the notion of convexificators, we establish sufficient optimality conditions for the SIMPPEC. We formulate Wolfe and Mond–Weir-type dual models for the SIMPPEC under the invexity and generalized invexity assumptions. Weak and strong duality theorems are established to relate the SIMPPEC and two dual programs in the framework of convexificators.


Duality Convexificators Generalized invexity Constraint qualification 

Mathematics Subject Classification

90C46 49J52 90C30 



The authors are thankful to the anonymous referees for their valuable comments and suggestions which helped to improve the presentation of the paper.


  1. 1.
    Polak, E.: On the mathematical foundation of nondifferentiable optimization in engineering design. SIAM Rev. 29, 21–89 (1987)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Hettich, R., Kortanek, K.O.: Semi-infinite programming: theory, methods and applications. SIAM Rev. 35, 380–429 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    López, M.A., Still, G.: Semi-infinite programming. Eur. J. Oper. Res. 180(1), 491–518 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Goberna, M.A., López, M.A.: Linear Semi-infinite Optimization. Wiley, Chichester (1998)zbMATHGoogle Scholar
  5. 5.
    Jeyakumar, V., Luc, D.T.: Nonsmooth calculus, minimality, and monotonicity of convexificators. J. Optim. Theory Appl. 101(3), 599–621 (1999)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Clarke, F.H.: Optimization and Nonsmooth Analysis. Wiley, New York, NY (1983)zbMATHGoogle Scholar
  7. 7.
    Michel, P., Penot, J.P.: A generalized derivative for calm and stable functions. Differ. Integral Equ. 5, 433–454 (1992)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Ioffe, A.D.: Approximate subdifferentials and applications, II. Mathematika 33, 111–128 (1986)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Treiman, J.S.: The linear nonconvex generalized gradient and Lagrange multipliers. SIAM J. Optim. 5, 670–680 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Kabgani, A., Soleimani-damaneh, M., Zamani, M.: Optimality conditions in optimization problems with convex feasible set using convexificators. Math. Methods Oper. Res. 86(1), 103–121 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Laha, V., Mishra, S.K.: On vector optimization problems and vector variational inequalities using convexificators. Optimization 66(11), 1837–1850 (2017)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Kabgani, A., Soleimani-damaneh, M.: Characterization of (weakly/properly/robust) efficient solutions in nonsmooth semi-infinite multiobjective optimization using convexificators. Optimization 67(2), 217–235 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Alavi Hejazi, M., Movahedian, N., Nobakhtian, S.: Multiobjective problems: enhanced necessary conditions and new constraint qualifications through convexificators. Numer. Funct. Anal. Optim. 39(1), 11–37 (2018)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Hanson, M.A.: On sufficiency of the Kuhn–Tucker conditions. J. Math. Anal. Appl. 80, 545–550 (1981)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Craven, B.D.: Invex function and constrained local minima. Bull. Aust. Math. Soc. 24, 357–366 (1981)MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Mishra, S.K., Giorgi, G.: Invexity and Optimization. Nonconvex Optimization and Its Applications, vol. 88. Springer, Berlin (2008)zbMATHCrossRefGoogle Scholar
  17. 17.
    Wolfe, P.: A duality theorem for nonlinear programming. Q. J. Appl. Math. 19, 239–244 (1961)zbMATHCrossRefGoogle Scholar
  18. 18.
    Mond, B., Weir, T.: Generalized Concavity and Duality, Generalized Concavity in Optimization and Economics. Academic Press, New York (1981)zbMATHGoogle Scholar
  19. 19.
    Mishra, S.K., Jaiswal, M., An, L.T.H.: Duality for nonsmooth semi-infinite programming problems. Optim. Lett. 6, 261–271 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Pandey, Yogendra, Mishra, S.K.: On strong KKT type sufficient optimality conditions for nonsmooth multiobjective semi-infinite mathematical programming problems with equilibrium constraints. Oper. Res. Lett. 44(1), 148–151 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Mishra, S.K., Singh, V., Laha, V.: On duality for mathematical programs with vanishing constraints. Ann. Oper. Res. 243, 249–272 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Suneja, S.K., Kohli, B.: Optimality and duality results for bilevel programming problem using convexifactors. J. Optim. Theory Appl. 150, 1–19 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    Pandey, Y., Mishra, S.K.: Duality for nonsmooth mathematical programming problems with equilibrium constraints using convexificators. J. Optim. Theory Appl. 171, 694–707 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Suh, S., Kim, T.J.: Solving nonlinear bilevel programming models of the equilibrium network design problem: a comparative review. Ann. Oper. Res. 34, 203–218 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Luo, Z.Q., Pang, J.S., Ralph, D.: Mathematical Programs with Equilibrium Constraints. Cambridge University Press, Cambridge (1996)zbMATHCrossRefGoogle Scholar
  26. 26.
    Colson, B., Marcotte, P., Savard, G.: A overview of bilevel optimization. Ann. Oper. Res. 153, 235–256 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Dempe, S., Zemkoho, A.B.: Bilevel road pricing: theoretical analysis and optimality conditions. Ann. Oper. Res. 196, 223–240 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Raghunathan, A.U., Biegler, L.T.: Mathematical programs with equilibrium constraints in process engineering. Comput. Chem. Eng. 27, 1381–1392 (2003)CrossRefGoogle Scholar
  29. 29.
    Britz, W., Ferris, M., Kuhn, A.: Modeling water allocating institutions based on multiple optimization problems with equilibrium constraints. Environ. Model. Softw. 46, 196–207 (2013)CrossRefGoogle Scholar
  30. 30.
    Harker, P.T., Pang, J.S.: Finite-dimensional variational inequality and nonlinear complementarity problems: a survey of theory, algorithms and applications. Math. Program. 48(1–3), 161–220 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Haslinger, J., Neittaanmäki, P.: Finite Element Approximation for Optimal Shape Design: Theory and Applications, p. xii. Wiley, Chichester (1988)zbMATHGoogle Scholar
  32. 32.
    Dutta, J., Chandra, S.: Convexificators, generalized convexity and vector optimization. Optimization 53, 77–94 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  33. 33.
    Soleimani-damaneh, M.: Characterizations and applications of generalized invexity and monotonicity in Asplund spaces. Top 20(3), 592–613 (2012)MathSciNetzbMATHCrossRefGoogle Scholar
  34. 34.
    Pandey, Y., Mishra, S.K.: Optimality conditions and duality for semi-infinite mathematical programming problems with equilibrium constraints, using convexificators. Ann. Oper. Res. 269, 1–16 (2017)MathSciNetGoogle Scholar
  35. 35.
    Ansari Ardali, A., Movahedian, N., Nobakhtian, S.: Optimality conditions for nonsmooth mathematical programs with equilibrium constraints, using convexificators. Optimization 65(1), 67–85 (2016)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Operations Research Society of China, Periodicals Agency of Shanghai University, Science Press, and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Centre for Interdisciplinary Mathematical Sciences, Department of Science & Technology, Institute of ScienceBanaras Hindu UniversityVaranasiIndia
  2. 2.Department of Mathematics, Institute of ScienceBanaras Hindu UniversityVaranasiIndia
  3. 3.Mahila Maha VidyalayaBanaras Hindu UniversityVaranasiIndia

Personalised recommendations